MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OBTURATOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. OBTURATOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 71674078
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the obturator knob broke off on use.No delay or injury reported.An available back up device was unspecified.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the returned obturator indicated that the knob broke off at the rod¿s threads, confirming that stated complaint.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the listed part did not reveal additional complaints for the listed batch.Based on this investigation, the need for corrective action is not indicated.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
OBTURATOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8372175
Report Number1020279-2019-00840
Device Sequence Number16444802
Product Code LXH
UDI-Device Identifier03596010560742
UDI-Public03596010560742
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71674078
Device Lot Number11KSP0016
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1